In other Fabulous news…Lovenox and my hair!

So many of you who know me, know that I am known to have thick takes 2 hours to comb through hair.  I started getting perms at the age of 8 when my mother got tired of me wincing every time she went by my ear with the hot comb and threw it across the kitchen.  Miss you ma. When I had perms my hair was still always thick and full and had length.   Like many of us I came to the resolution that I don’t need perms (the creamy crack) anymore and I went natural.  As a natural, my hair is thick and takes 3 hours to detangle, condition, etc. etc.  I went natural January 2011 I think I chopped off all the perm April 2012 and have been wearing my afro proudly.  My hair is so thick that if I don’t braid it up at night it’s like sleeping on a misplaced pillow and will give me pains in my neck.  So you can imagine it’s super thick.

Earlier this year in March I was hospitalized for having a Deep Vein Thrombosis (DVT) and Bi-Lateral Pulmonary Embolism (PE), Translation = blod clots in my leg and a clot in each lung.  I had no idea that I was so sick.  I had attributed my shortness of breath to the fact that I was just tired.  I was starring in a play that involved me singing and dancing so I figured it was that.  Long story short I fell out at work called 911 and found out I had the clots in my body and that I was anemic.  Go figure.  So naturally the remedy to make the clots smaller and prevent them from coming back is to put me on blood thinners.  My Dr. chose Lovenox because it is a 2 time a day 12 hour dose.  At the time I was also having heavy lady issues which made the lady issues worse if the thinner was in my system too long, but that’s another story.  Lovenox was also less maintenance than Coumadin.  I have been on Lovenox since March 2013 and will remain on them until the end of this year.

In June I noticed that my edges were short, that my afro wasn’t as robust and huge as it normally is, and that my twists were thinner than usual.  I got braids in July to put the afro away for a while because maybe I just needed to leave my hair alone and stop handling it.  I got the braids and noticed just how bad my hair was thinning.  The first two rows in the front of my head were really far apart.  I know what you are thinking.  The braids were probably too tight.  No they weren’t, I told the stylist to be very careful and she was very careful.

I haven’t’ done anything different, my hair regimen hasn’t changed.  I take very good care of my hair.  The only thing that’s changed is the fact that I’m on a medication that I’ve never been on before.  Until the DVT and PE I’ve never had to take medication (I’m pretty healthy).

I don’t know about you but I think the Lovenox is making my hair thin.  And I CAN NOT be FABULOUS with thinning hair.  That’s just a no no!  Lovenox doesn’t list hair thinning as a side effect of Lovenox but, the proof is in the pictures!  But if it is, we need to make sure Lovenox puts it on the list.  Since I noticed the thinning I started taking Biotin and my edges aren’t as bad as below but they are a little better. 

Below are pictures of my hair from November 2012 until now. 

I’ll also give an update in the new year to show you the differences. If you’ve had this happen to you, I want to hear from you.

 Hair Collage

Don’t forget to follow me on Twitter, Like the Facebook Page both BELOW

Also Check out my Ringtone Click here The Phone is Ringing, by, Rhenotha Whitaker on iTunes MOBILE DEVICES

THANK YOU FOR READING 🙂

LOVE YOU WITH THE LOVE OF THE LORD JESUS AND THERE AIN’T NOTHING YOU CAN DO ABOUT IT! TTYL and DON’T FORGET TO SUBSCRIBE, REPOST, COMMENT AND SHARE!

Advertisements

4 thoughts on “In other Fabulous news…Lovenox and my hair!

  1. Thank you so much for being apart of the “Midnight In Paris Fashion Show” on last week…You looked so BEAUTIFUL!!!

  2. Yes the same thing is happening to my hair. I found out I had blood clots in my lungs in June 2014. My hair had grown to be thick and long. Once I started to take Lovenox, my hair started to shed and my edges became bald. The doctors claim is not the lovenox. I know it’s the lovenox. Lovenox was stopped December 2014, but I had to start taking Lovenox again April 2015. My hair had started to thicken back up, when I stop taking Lovenox December 2014. Once I started taking Lovenox again, my hair started thinning again.

    • I believe you! We have to get the word out and make hair loss a side effect of Lovenox. Make sure you call the company and report your hair loss. The more we call in the more they’ll pay attention to the complaint.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s